Texas, 2005Flash Flood in Texas, August 8, 2005
August 8, 2005 · NWS SJT · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 8, 7:58 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 8, 7:58 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
858 AM CDT MON AUG 8 2005
.UPDATE...
SENT A RECENT UPDATE FOR CURRENT RADAR TRENDS THIS MORNING.
THUNDERSTORMS CONTINUE ACROSS THE BIG COUNTRY WITH SHORTWAVE
MOVING ACROSS THE AREA AND EXPECT ACTIVITY WILL CONTINUE TO
TRANSIT THE AREA THROUGH MUCH OF THE DAY IN THE BIG COUNTRY. MORE
SCATTERED ACTIVITY TO THE SOUTH OF THE MAIN SHORTWAVE OVER THE
CONCHO VALLEY...HEART LAND AND HILL COUNTRY. THE AREA FROM SAN
ANGELO TO OZONA MAY GET JIPPED. ALSO LOWERED HIGH TEMPERATURES
SOME TO ACCOUNT FOR CLOUDS MUCH OF THE DAY AND WITH GOOD RAIN OVER
THE BIG COUNTRY...LOWERED HIGHS CONSIDERABLY AND STILL MAY NOT BE
ENOUGH.
&&
.PREV DISCUSSION... (ISSUED 600 AM CDT MON AUG 8 2005)
UPDATE...
A LARGE AREA OF THUNDERSTORMS HAS FORMED WEST OF A LINE
FROM HASKELL TO ANSON TO MARYNEAL IN RESPONSE TO
LIFT ASSOCIATED WITH TERRAIN...LOW LEVEL JET...AND UPPER
LEVEL DIFFLUENCE. WITH THIS MUCH COVERAGE...DECIDED TO
INCREASE POPS TO 60 FOR TODAY.
PREV DISCUSSION... (ISSUED 328 AM CDT MON AUG 8 2005)
SHORT TERM...
LATEST IR LOOP INDICATED UPPER LOW NEAR SEYMOUR TEXAS. UPPER AIR
DATA REVEALED DIFFLUENCE AT 3H BETWEEN MAF AND FWD. THIS LIFT IS
EXPECTED TO ENHANCE CONVECTION TODAY OVER MUCH OF WC TX WITH CAPE
VALUES RANGING FROM 2000-2500 J/KG. SEEMS NAM INITIALIZED BETTER
THAN GFS AT 06Z. WENT WITH SLIGHTLY COOLER TEMPS THAN MAV
MOS...AND 40-50 POPS.
THIS FEATURE MAY CONTINUE TO IMPACT THE NW HILL COUNTRY TOMORROW.
CONTINUED WITH A BELOW NORMAL TEMP FORECAST FOR TOMORROW WITH A
TREND TO LOWER POPS THROUGH WEDNESDAY AS WEAK RIDGING BUILDS
INTO THE REGION.
LONG TERM...
BY THURSDAY...GFS IS PROGGING THE UPPER LOW TO RETURN AS RIDGING
MOVES EAST ACROSS SE U.S. ALLOWING MID AND UPPER FLOW TO RETURN
FROM SSE. THIS COULD STEER CURRENT WEAK UPPER LOW ACROSS THE
NORTHERN EDWARDS PLATEAU ON THURSDAY. LOWERED MAX TEMPS AND
WENT WITH SLIGHT CHANCE POPS AS GULF MONSOONAL FLOW CONTINUES
INTO WC TX THROUGH FRIDAY. THEN LATEST GFS MODEL IS PROGGING
AN EARLY SEASON SHORTWAVE TO ENTER THE SOUTH PLAINS NEXT WEEKEND.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
27/27
Hazardous weather outlook, Aug 8, 4:32 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
532 AM CDT MON AUG 8 2005
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-091032-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
532 AM CDT MON AUG 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY.
LOW LEVEL MOISTURE...INSTABILITY AND AN UPPER LEVEL DISTURBANCE
OVER NORTH TEXAS WILL ALLOW FOR SCATTERED THUNDERSTORMS ACROSS
WEST CENTRAL TEXAS TODAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW
SEVERE LIMITS BUT MAY CAUSE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL. SOME THUNDERSTORMS WITH HEAVY RAINFALL WILL CAUSE
LOCALIZED FLOODING IN LOW LYING AREAS AND LOW WATER CROSSINGS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO BE POSSIBLE THROUGH
WEDNESDAY MAINLY IN THE AFTERNOON. AGAIN...THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 8, 10:57 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 AM CDT MON AUG 8 2005
TXZ139-081745-
COLEMAN TX-
1157 AM CDT MON AUG 8 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS EFFECTIVE
UNTIL 1245 PM CDT FOR COLEMAN COUNTY...
AT 1153 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES NORTH OF COLEMAN. THIS
THUNDERSTORM WAS NEARLY STATIONARY.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ECHO AND COLEMAN BY 1245 PM CDT
HAIL UP TO DIME SIZE AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Flash Flood, Callahan
- When
- August 8, 11:30 AM CST to 1:30 PM CST
- Where
- Callahan County, Cross Plains
- Property damage
- $50,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 32.133, -99.167
Very heavy rain in a short time caused water to cover portions of highway 206 in Cross Plains. State highway crews had to put out pylons to route traffic around flooded roads. Numerous unimproved roads were washed and eroded away by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Lightning Strike in Louisiana, August 8, 2005$250,000 · 1 event
- Flash Flooding in Georgia, August 8, 2005$181,000 · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
- Flash Flood in Pennsylvania, August 8, 2005$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471192.